Try it
Pharmacology · Antituberculous drugs
Sample itemWhich antituberculous drug can cause optic neuritis?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
B. Ethambutol
Ethambutol can cause dose-related optic neuropathy with reduced visual acuity and red-green colour discrimination, requiring vision monitoring.
Option by option
A. Isoniazid
Isoniazid commonly causes neuropathy.
B. Ethambutol (correct)
Correct: ethambutol has optic-neuritis risk.
C. Pyrazinamide
Pyrazinamide can raise urate.
D. Rifampicin
Rifampicin causes body-fluid discoloration.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Pharmacology questions
- Antituberculous drugsWhy is pyridoxine given with isoniazid in selected patients?
- Emergency drugsA patient develops stridor, wheeze and hypotension minutes after an injection. What is t…
- AntiepilepticsWhat is the preferred first-line drug for a patient in generalised convulsive status epi…
- AntimicrobialsWhich drug can cause a disulfiram-like reaction when taken with alcohol?